Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 254, NWS Wilmington, OH

August 27, 2000Lewis County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 27, 2000, 4:29 PM EDT for Lewis County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 27, 2000, 4:29 PM EDT (20:29 UTC)
Expired
Aug 27, 2000, 5:00 PM EDT
In force
31 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Lewis County, KY

What was reported inside it

TimeReportWhereRemark
Aug 27, 4:39 PM EDTThunderstorm Wind 50 EKinniconick, KYTrees downed across highway 344.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 272030
SVRILN
KYC135-272100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EDT SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEWIS COUNTY IN KENTUCKY...

* UNTIL 500 PM EDT...

* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF CAMP DIX...OR ABOUT 20 MILES
  NORTH OF MOREHEAD...STATIONARY.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HEAD OF GRASSY...
  CAMP DIX...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD P0RONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:20 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 27, 3:20 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
320 PM EDT SUN AUG 27 2000

UPPER LOW OVER NE OH THIS AFTERNOON AND WEAK WIND SHIFT BOUNDARY
LOCATED FROM SE OH THROUGH NRN KY INTO SW INDIANA. NO PRECIPITATION
IN FA AT THIS TIME. MORE CLOUDINESS THIS AFTERNOON THAN EXPECTED AND
WITH UPPER LOW STILL MOVING SE INTO WV EARLY TONIGHT...WILL KEEP
PARTLY CLOUDY EARLY FOLLOWED BY CLEARING. LIGHT WINDS...CLEARING AND
LOW LEVEL MOISTURE WILL AID IN FOG FORMATION TONIGHT SO WILL MENTION
PATCHY DENSE FOG MOST AREAS.

UPPER LEVEL RIDGE AND DRYING TAKE OVER MONDAY. NEXT QUESTION IS
WHETHER TO MENTION PRECIPITATION WITH SHORT WAVE MOVING OUT OF NB
AND ACROSS THE TOP OF THE RIDGE. MODELS INDICATE THIS FEATURE WOULD
EFFECT FA MONDAY NIGHT OR TUESDAY DEPENDING ON WHICH MODEL YOU LOOK
AT. VORT WEAKENS AS IT MOVES EAST AND ALTHOUGH CAN'T RULE OUT A
SHOWER/THUNDERSTORM...WILL GO DRY AT THIS TIME. TEMP GENERALLY CLOSE
TO FWC BUT WITH THE UPPER RIDGE NOSING INTO THE FA...WILL GO A BIT
WARMER ON TUESDAY IN THE SW.

CLEMISILN AVAILABLE SOON.

.ILN...NONE.

PARKER

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.